A teenager died suddenly from an ultra-rare infection after using a tampon for the first time, her devastated family say.
Natasha Scott-Falber, of Caerwent, Monmouthshire, died on Valentine's Day five days after falling ill with what was thought to be the norovirus.
The 14-year-old's family now believe she died from toxic shock syndrome - a bacterial infection that affects just 40 people a year in the UK.
Her family, which includes her mother Mandy Scott, father Mike Falber, stepfather Mike Scott and brother Daniel Falber, have launched a campaign to raise awareness of the condition so other sufferers spot the signs earlier.
In a heartbreaking message posted on Facebook, they said: "Natasha died of toxic shock syndrome the first time that she used tampons, however, her symptoms were mistakenly diagnosed as the norovirus.
"Generally speaking, it is accepted knowledge that leaving a tampon in for too long can cause toxic shock syndrome.
"In Natasha's case, she followed all of the instructions and used the tampon correctly. It was simply the introduction of the tampon into her body, which caused toxic shock syndrome to take effect.
"Toxic shock is very rare, but also very deadly."
The teenager, who loved music and dreamed of starring in the West End, remained in "good spirits" after falling ill and the evening before she died was "telling off" her mother for "fussing" and saying how much better she felt.
"She died peacefully at approximately 6.45am on Valentine's Day after falling asleep watching one of her favourite TV programmes," the teenager's family said.
"We cannot express how much we miss our beautiful, gifted, kind and funny Natasha.
"All of our family, and many others close to us, are still reeling from the shock of losing our wonderful girl.
"We hope that you and your family never have to go through what we have gone through, and are still going through."
The Wyedean School pupil's family have now launched a campaign to warn others of the dangers posed by toxic shock syndrome.
"We thought that one thing we could do, to honour Natasha, and to help others, would be to start an awareness campaign about toxic shock syndrome," the teenager's family said.
"We are in communication with Public Health Wales, the two main tampon companies, and we have already had some success with GPs and with the education system in Gwent.
"All the age-appropriate pupils attending schools in Gwent have been made aware of toxic shock syndrome.
"We are determined to make at least everyone in the UK aware of what the symptoms are, and what the risks are."
Toxic shock syndrome affects about 40 people each year in the UK.
The infection is caused when usually harmless Staphylococcus aureus or Streptococcus bacteria, which live on the skin, invade the bloodstream and produce dangerous toxins.
This causes a sudden high fever, a massive drop in blood pressure resulting in dizziness and confusion, and occasionally vomiting and diarrhoea.